Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 45, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 17, 2019, 11:23 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2019, 11:23 PM CDT (04:23 UTC)
- Expired
- Apr 18, 2019, 12:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 11:45 PM CDT | TSTM WND GST 58 | 7 E Centrailia, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 4:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.6
The text
As transmitted.
530
WUUS54 KTSA 180423
SVRTSA
OKC035-105-180500-
/O.NEW.KTSA.SV.W.0045.190418T0423Z-190418T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1123 PM CDT Wed Apr 17 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Craig County in northeastern Oklahoma...
Central Nowata County in northeastern Oklahoma...
* Until midnight CDT.
* At 1123 PM CDT, severe thunderstorms were located along a line
extending from near Coffeyville to 2 miles east of Lenapah to 8
miles north of New Alluwe, moving east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Nowata... South Coffeyville...
Welch... Delaware...
Bluejacket... Lenapah...
Hollow... Pyramid Corners...
Centralia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 9504 3697 9504 3695 9499 3673 9501
3665 9562 3683 9570 3700 9575 3700 9501
TIME...MOT...LOC 0423Z 254DEG 50KT 3702 9562 3686 9560 3672 9545
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
140
WWUS54 KTSA 180435
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1135 PM CDT Wed Apr 17 2019
OKC035-105-180500-
/O.CON.KTSA.SV.W.0045.000000T0000Z-190418T0500Z/
Craig OK-Nowata OK-
1135 PM CDT Wed Apr 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR CRAIG AND NORTHEASTERN NOWATA COUNTIES...
At 1135 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Edna to 11 miles west of Welch to
8 miles north of White Oak, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Welch... Bluejacket...
Hollow... Pyramid Corners...
Centralia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 9504 3697 9504 3695 9499 3673 9501
3667 9545 3699 9556 3700 9501
TIME...MOT...LOC 0435Z 250DEG 50KT 3701 9546 3688 9531 3674 9527
HAIL...<.75IN
WIND...60MPH
$$600
WWUS54 KTSA 180455
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1155 PM CDT Wed Apr 17 2019
OKC035-105-180504-
/O.EXP.KTSA.SV.W.0045.000000T0000Z-190418T0500Z/
Craig OK-Nowata OK-
1155 PM CDT Wed Apr 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR CRAIG AND NORTHEASTERN NOWATA
COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
The storms which prompted the warning have weakened below severe
limits and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds and heavy rain are still
possible with these thunderstorms across far eastern Craig County
through 1215 AM Thursday.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3699 9504 3697 9504 3695 9499 3673 9501
3667 9545 3699 9556 3700 9501
TIME...MOT...LOC 0454Z 254DEG 50KT 3708 9516 3695 9501 3681 9497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 7:55 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Apr 17, 7:55 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 755 PM CDT Wed Apr 17 2019 ...UPDATE... .DISCUSSION... The forecast is largely on track, with the main updates being to fine tune the POPs through early tomorrow morning. The focus overnight remains on two main areas for strong to severe thunderstorms to move into the area late evening and into Thursday morning. Within the past couple of hours, development has occurred along the dryline in north Texas, and these thunderstorms will continue to move to the northeast into parts of southeast Oklahoma and eventually west central Arkansas. A second area of thunderstorms has been ongoing for much of the late afternoon and evening just to the north and west of the forecast area near the stationary front. Current radar is in fairly good agreement with the HRRR, which brings the frontal thunderstorms into parts of northeast Oklahoma in the next couple of hours, with an attendant damaging wind and possibly isolated severe hail threat. Low level shear is forecast to be fairly marginal in northeast Oklahoma for QLCS tornadoes so while this is definitely not a slam dunk case, the potential is nonzero with any northeastward surging segments. Overall the complex should trend downward toward sunrise Thursday. && .PREV DISCUSSION... /Issued 626 PM CDT Wed Apr 17 2019/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered convection ongoing will pose brief potential for thunderstorms at terminals through the mid evening hours. Storm coverage will increase in coverage across E OK by late evening and spread eastward clearing western AR sites during early morning hours. Widespread MVFR ceilings will persist w/ thunderstorm impacts possibly lowering briefly into IFR levels. Ceilings gradually rise Thurs w/ gusty northerly winds. PREV DISCUSSION... /Issued 424 PM CDT Wed Apr 17 2019/ DISCUSSION... Upper level wave with an associated surface low was positioned over the Texas Panhandle this afternoon. A cold front extended from the low through Central Kansas and Eastern Nebraska with a dryline southeast of the low through West Central Texas. Over the past hour storm initiation had begun along the cold front underneath the surface low...moving to the northeast into Northwest Oklahoma. East of these boundaries...the cap had eroded across Western and Central Oklahoma...with a weakening trend across Eastern Oklahoma and Northwest Arkansas. As of 3pm...the stronger instability axis resided west of Interstate 35 with surface CAPES greater than 3000 J/Kg. Through this evening...thunderstorms are expected to continue to develop along the cold front and move northeast as the boundary shifts eastward toward Northeast Oklahoma. At the same time...additional thunderstorm development is forecast along the dryline in Central Texas moving east northeast toward Southeast Oklahoma. A few elevated showers were common across the CWA this afternoon...though the main thunderstorm development from dryline development looks to push into the CWA mainly after 7pm and along the frontal boundary mainly after 8-9pm. Deep layer shear combined with steep mid level lapse rates will allow for large hail of golf ball to tennis ball size to be possible mainly through the evening hours with both the dryline storms and cold front storms. The greater significant hail potential looks to be with storms coming off of the dryline into Southeast Oklahoma where stronger shear values were currently located. Also through the evening hours...a tornado potential will become possible. As the storms along the front move into Northeast Oklahoma...the low level jet looks to be increasing with increasing shear values along the front. Latest short term guidance of updraft helicity values have begun to increase northwest of Interstate 44 as the front moves into Northeast Oklahoma. In response...there could be a window of quick spin-ups along the boundary. Later into the overnight hours...the severe potentials look to transition to more of a damaging wind threat ahead of the front across the CWA. The frontal boundary looks to be across Southeast Oklahoma into Northwest Arkansas around 12z Thursday. During the day Thursday...thunderstorm chances will remain possible ahead of the front across Southeast Oklahoma and Northwest Arkansas...with rain chances lingering back into parts of Northeast Oklahoma before the upper level trof axis shifts east of the CWA. Within upper level northerly flow...a secondary vort max looks to drop through the region Thursday evening which could allow for some additional light rain showers with the potential of isolated thunder as it moves through. The greater potential for this looks to be across parts of Northeast Oklahoma. Also during the day...gusty northerly winds...cooler temperatures and drier air will spread through the region with high temperatures in the 50s/60s possible Thursday. Cooler...northerly winds and mostly clear conditions are forecast Friday as surface high pressure moves through the Southern Plains. Southerly winds and warmer temperatures are forecast to return for the weekend in the wake of the departing surface high. High temperatures look to warm back into the 70s/low 80s ahead of the next shortwave and associated frontal boundary progged to move into the Southern Plains Sunday night and Monday. Models continue to differ on the details with this next system as the GFS holds the frontal boundary over the region through the first part of next week...while the ECMWF pushes the boundary through Monday with a second wave moving into the Plains mid week. For now will continue to side with persistence of small chance pops Sunday night through Tuesday. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22
Hazardous weather outlook, Apr 17, 8:07 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 807 PM CDT Wed Apr 17 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 807 PM CDT Wed Apr 17 2019 ...SEVERE THUNDERSTORMS EXPECTED THROUGH TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Limited. AREA...Much of eastern Oklahoma and west central Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Near the Kansas border. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... An elevated threat of severe thunderstorms remains across much of eastern Oklahoma and western Arkansas through the overnight hours. Strong to severe thunderstorms have developed early this evening along the dryline across parts of north Texas and south central Oklahoma and will continue to move northeastward into parts of southeast Oklahoma and west central Arkansas through the evening. Additional strong to severe thunderstorms are also ongoing this evening near a frontal boundary in northwest Oklahoma and into southern Kansas. The frontal thunderstorms will begin to move into parts of northeast Oklahoma late this evening and eventually into northwest Arkansas early Thursday morning. Damaging wind will be the primary severe weather threat through the rest of the overnight, although isolated large hail will remain possible, especially with the storms in southeast Oklahoma. An isolated, leading edge tornado can also not be ruled out. A locally heavy rainfall and isolated flash flooding threat will also exist, especially near the Kansas border. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY AND SATURDAY...No Hazards. SUNDAY THROUGH TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The severe thunderstorm potential will wind down by Thursday morning, with storms exiting to the east. A breezy day is expected on Thursday behind a cold front, with northerly gusts to near 30 mph expected. A few showers and possibly an isolated thunderstorm are possible during the evening across northeast Oklahoma, but additional severe weather is not anticipated. The next storm system and frontal boundary will bring unsettled weather beginning Sunday night, continuing into early next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 17, 10:16 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 PM CDT WED APR 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 3 ENE PAWNEE 36.35N 96.75W
04/17/2019 M62 MPH PAWNEE OK MESONET
&&
PBSSpecial weather statement, Apr 17, 10:18 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1018 PM CDT Wed Apr 17 2019
OKZ064-180345-
Creek OK-
1018 PM CDT Wed Apr 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK COUNTY UNTIL
1045 PM CDT...
At 1018 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Jennings to 4 miles southwest of
Drumright. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Mannford... Drumright...
Oilton... Shamrock...
Silver City...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3615 9662 3617 9638 3616 9630 3607 9629
3591 9630 3589 9662
TIME...MOT...LOC 0318Z 257DEG 39KT 3617 9654 3596 9668Special weather statement, Apr 17, 10:25 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1025 PM CDT Wed Apr 17 2019
ARZ010-011-019-020-029-180400-
Sebastian AR-Madison AR-Washington AR-Franklin AR-Crawford AR-
1025 PM CDT Wed Apr 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
FRANKLIN...EASTERN CRAWFORD...NORTHEASTERN SEBASTIAN AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 1100 PM CDT...
At 1025 PM CDT, a strong thunderstorm was located 3 miles north of
Mulberry, moving northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Ozark... Mountainburg...
Alma... Mulberry...
Dyer... St. Paul...
Wiederkehr Village... Cass...
Saint Paul... Pettigrew...
Lake Fort Smith... Fern...
Jethro... Bidville...
Crosses... Combs...
Locke... Turners Bend...
Mount Gayler... Vesta...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 13 and 39.
Interstate 49 near mile marker 23.
LAT...LON 3577 9370 3553 9371 3534 9407 3552 9424
3603 9394 3576 9355
TIME...MOT...LOC 0325Z 223DEG 49KT 3555 9405Special weather statement, Apr 17, 11:05 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1105 PM CDT Wed Apr 17 2019
ARZ002-011-180430-
Carroll AR-Madison AR-
1105 PM CDT Wed Apr 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 1130 PM CDT...
At 1105 PM CDT, a strong thunderstorm was located 6 miles east of
Witter, moving northeast at 60 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Green Forest... Carrollton...
Rudd... Kingston...
Witter... Marble...
Aurora... Osage...
Rule... Boston...
Alpena... Dryfork...
Red Star... Metalton...
Weathers... Connor...
Coin... Delmar...
Denver...
LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
3595 9349 3593 9349 3592 9351 3581 9352
3578 9360 3597 9378 3645 9331 3643 9329
3612 9330
TIME...MOT...LOC 0405Z 234DEG 50KT 3593 9357Local storm report, Apr 17, 11:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CDT WED APR 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL BARTLESVILLE 36.75N 95.98W
04/17/2019 E1.00 INCH WASHINGTON OK EMERGENCY MNGR
&&
PBSLocal storm report, Apr 17, 11:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT WED APR 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND GST 2 ENE COPAN 36.91N 95.89W
04/17/2019 M59 MPH WASHINGTON OK MESONET
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:04 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| Apr 17, 8:59 PM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| Apr 17, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 39 min |
| Apr 17, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 56 min |
| Apr 17, 9:41 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 27 min |
| Apr 17, 10:18 PM CDT | Special Weather Statement | TSA | Creek | 27 min |
| Apr 17, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Apr 17, 10:34 PM CDT | Tornado Warning | TSA | Osage | 26 min |
| Apr 17, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 46 min |
| Apr 17, 11:48 PM CDT | Special Weather Statement | TSA | Ottawa | 42 min |
| Apr 18, 6:23 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 52 min |
| Apr 18, 6:39 PM CDT | Special Weather Statement | TSA | Osage, Pawnee, Tulsa | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.